Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 42, NWS Tallahassee, FL

March 25, 2005Dixie County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2005, 12:12 PM EST for Dixie County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2005, 12:12 PM EST (17:12 UTC)
Expired
Mar 25, 2005, 1:15 PM EST
In force
63 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 124 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:35 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 251714
SVRTAE
FLC029-251815-
/O.NEW.KTAE.SV.W.0042.050325T1712Z-050325T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 PM EST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIXIE COUNTY IN FLORIDA
  THIS INCLUDES THE CITY OF CROSS CITY

* UNTIL 115 PM EST

* AT 1209 PM EST(1109 AM CST)...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 30 MILES WEST OF CROSS CITY...OR ABOUT 25 MILES
  WEST OF STEINHATCHEE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  11 MILES SOUTH OF CROSS CITY BY 105 PM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2962 8382 2933 8373 2934 8309 2982 8296
      2981 8323 2968 8335

$$

11-GOREE
2 follow-up statements
000 
WWUS52 KTAE 251745
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 PM EST FRI MAR 25 2005

FLC029-251815-
/O.CON.KTAE.SV.W.0042.000000T0000Z-050325T1815Z/
DIXIE FL-
1242 PM EST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM EST FOR DIXIE
COUNTY THREAT IS MAINLY ALONG SOUTHERN COAST OF DIXIE COUNTY...

AT 1237 PM EST...A SEVERE THUNDERSTORM WAS 15 MILES SOUWEST OF 
HORSESHOE BEACH... MOVING EAST AT 40 MPH.  THIS STORM WILL MOVE INTO 
THE SUWANNEE AREA BY AROUND 1PM AND COULD PRODUCE STRONG DAMAGING 
WINDS AND LARGE HAIL. THE REST OF DIXIE COUNTY WILL EXPERIENCE HEAVY 
RAIN AND FREQUENT LIGHTNING BUT WINDS SHOULD REMAIN BELOW SEVERE 
LEVELS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 2962 8382 2933 8373 2934 8309 2982 8296
      2981 8323 2968 8335

$$

11-GOREE
000 
WWUS52 KTAE 251752
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EST FRI MAR 25 2005

FLC029-251802-
/O.CAN.KTAE.SV.W.0042.000000T0000Z-050325T1815Z/
DIXIE FL-
1252 PM EST FRI MAR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR DIXIE COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 2962 8382 2933 8373 2934 8309 2982 8296
      2981 8323 2968 8335

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:35 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 25, 9:35 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EST FRI MAR 25 2005

STRONG/SEVERE THUNDERSTORMS HAVE CONSOLIDATED INTO AN MCS OVER OUR
NERN CWFA AND ARE MOVING E WITH THE MEAN FLOW. 14Z SURFACE ANALYSIS
SHOWED THE WARM FRONT EXTENDING ROUGHLY ALONG A NEW ORLEANS-KAAF-
K40J LINE. A LARGE SUPERCELL N OF AAF IS MOVING E ALONG A WEAK
WAVE IN THE FRONT. THERE IS LESS ACTIVITY UPSTREAM...SO WE STILL SEE
THE POTENTIAL FOR QUIETER WEATHER THIS AFTERNOON. THE ENTIRE CWFA
REMAINS UNDER SEVERE THUNDERSTORM WATCH #79 UNTIL 1 PM EST. WILL
MAKE COSMETIC CHANGES TO THE COASTAL WATERS FORECASTS...AND WILL
LEAVE THE ZONES ALONE FOR THE TIME BEING.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

TJT
Hazardous weather outlook, Mar 25, 3:55 AM EST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EST FRI MAR 25 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-252050-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
355 AM EST FRI MAR 25 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN UPPER LEVEL
DISTURBANCE IS INTERACTING WITH A WARM FRONT AND PRODUCING SCATTERED
SHOWERS AND THUNDERSTORMS THIS MORNING. A FEW OF THESE STORMS HAVE
BEEN SEVERE...WITH REPORTS OF LARGE HAIL. THIS THREAT WILL CONTINUE
UNTIL THIS AFTERNOON. AS THE AFTERNOON GOES ON MOST OF THE RAIN WILL
END AS THE WARM FRONT MOVES NORTH OF THE REGION AND THE UPPER LEVEL
DISTURBANCE MOVES EAST.

.DAYS TWO THROUGH SEVEN...
THERE IS A MODERATE RISK OF SEVERE WEATHER SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. A COMPLEX FRONTAL SYSTEM WILL BE POSITIONED WEST AND
NORTHWEST OF THE REGION SATURDAY AND SATURDAY NIGHT. THE PROXIMITY OF
THIS FRONT...COMBINED WITH FAVORABLE INSTABILITY AND VERTICAL WIND
SHEAR...WILL GIVE THIS REGION AN ENHANCED SEVERE WEATHER THREAT. THIS
THREAT WILL LAST FOR A LONGER PERIOD OF TIME THAN NORMAL...POSSIBLY
FOR A PERIOD OF 24 TO 36 HOURS. PLEASE MONITOR THE LATEST FORECASTS
FOR UPDATES ON THIS POTENTIALLY SERIOUS SITUATION.

A COLD FRONT WILL MOVE EAST SUNDAY NIGHT AND MONDAY
MORNING...BRINGING WITH IT A SQUALL LINE. SOME OF THE STORMS IN THIS
SQUALL LINE MAY BE SEVERE SUNDAY MORNING. THE RAIN WILL END MONDAY AS
COOLER DRIER AIR MOVES INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND COASTS. A RIP CURRENT IS A STRONG NARROW
CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN
RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

FOURNIER

In the hours before

Local storm report, Mar 25, 6:50 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             5 E MADISON             30.47N 83.33W
03/25/2005  0.88 INCH        MADISON            FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS NICKEL SIZE HAIL

&&

MCNATT
Local storm report, Mar 25, 7:09 AM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HAIL             1 N LEE                 30.43N 83.30W
03/25/2005  1.75 INCH        MADISON            FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL

&&

MCNATT
Local storm report, Mar 25, 7:31 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             10 SE CROSS CITY        29.53N 83.01W
03/25/2005  1.00 INCH        DIXIE              FL   LAW ENFORCEMENT

            COUNTY JAIL OFFICIALS REPORT QUARTER SIZE HAIL

&&

MCNATT
Local storm report, Mar 25, 10:35 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             2 W HOPEWELL            30.38N 83.48W
03/25/2005  1.75 INCH        MADISON            FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL

&&

MCNATT
Special weather statement, Mar 25, 12:11 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1211 PM EST FRI MAR 25 2005

FLZ034-252300-
DIXIE FL-
INCLUDING THE CITIES OF...CROSS CITY
1211 PM EST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
NUMBER 81 FOR THE EXTREME SOUTHEASTERN FLORIDA BIG BEND...EFFECTIVE
UNTIL 600 PM EST FRIDAY EVENING.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN FLORIDA...DIXIE.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

48-TURNAGE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 1:48 AM ESTSevere Thunderstorm WarningTAETaylor57 min
Mar 25, 2:34 AM ESTSevere Thunderstorm WarningTAELafayette, Madison, Taylor56 min
Mar 25, 4:29 AM ESTSevere Thunderstorm WarningTAEMadison16 min
Mar 25, 5:23 AM ESTSevere Thunderstorm WarningTAETaylor37 min
Mar 25, 5:56 AM ESTSevere Thunderstorm WarningTAEDixie, Taylor49 min
Mar 25, 6:43 AM ESTSevere Thunderstorm WarningTAEDixie32 min
Mar 25, 9:33 AM ESTSevere Thunderstorm WarningTAEFranklin, Liberty42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.